Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A Myers-type theorem and compact Ricci solitons


Author: Andrzej Derdzinski
Journal: Proc. Amer. Math. Soc. 134 (2006), 3645-3648
MSC (2000): Primary 53C25; Secondary 53C20
Published electronically: June 13, 2006
MathSciNet review: 2240678
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let the Ricci curvature of a compact Riemannian manifold be greater, at every point, than the Lie derivative of the metric with respect to some fixed smooth vector field. It is shown that the fundamental group then has only finitely many conjugacy classes. This applies, in particular, to all compact shrinking Ricci solitons.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C25, 53C20

Retrieve articles in all journals with MSC (2000): 53C25, 53C20


Additional Information

Andrzej Derdzinski
Affiliation: Department of Mathematics, Ohio State University, Columbus, Ohio 43210
Email: andrzej@math.ohio-state.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08422-X
PII: S 0002-9939(06)08422-X
Received by editor(s): December 8, 2004
Received by editor(s) in revised form: July 11, 2005
Published electronically: June 13, 2006
Communicated by: Jon G. Wolfson
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.